MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J464G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 12/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were x-rays taken to locate the needle? was there any patient consequence or injury? what is the condition of the patient?.
 
Event or Problem Description
It was reported that the patient underwent a repair of lip laceration after a dog bite on (b)(6) 2019 and suture was used.While suturing mussel tissue the suture was used and as it was passed through tissue the needle popped off of the suture and embedded in the patients lip.The patient was sent to a plastic surgeon to remove the needle and address the patient lip.Additional information will be requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: how much of the needle was retained in the patient lip? whole.What tissue is the needle piece retained in? upper lip has an additional procedure been used to remove the needle piece? pt.Seen by plastic surgery.What was the date of the second procedure?unknown.Do you have the contact information for the plastic surgeon regarding needle for evaluation? no.What is the surgeons opinion as to the etiology of or contributing factors to this event? unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 03/12/2020.Additional information: d4, h4, h6.A manufacturing record evaluation was performed for the finished device mjz845 batch number, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? how much of the needle was retained in the patient lip? what tissue is the needle piece retained in? has an additional procedure been used to remove the needle piece? what was the date of the second procedure? do you have the contact information for the plastic surgeon regarding needle for evaluation? what is the surgeons opinion as to the etiology of or contributing factors to this event? were x-rays taken to locate the needle? was there any patient consequence or injury? what is the condition of the patient?.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/2/2020.Additional information was requested and the following was obtained: were x-rays taken to locate the needle? yes.Was there any patient consequence or injury? unknown.What is the condition of the patient? unknown.

Brand Name
VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9808650
Report Number2210968-2020-01855
Device Sequence Number778638
Product Code GAM
UDI-Device Identifier10705031040151
UDI-Public10705031040151
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberJ464G
Device Catalogue NumberJ464G
Device Lot NumberMJZ845
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
03/13/2020
04/09/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date03/12/2020
04/02/2020
04/10/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;